Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 122, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2013, 6:28 PM CDT for Randolph County, Illinois; Sainte Genevieve County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 26, 2013, 7:00 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:45 PM CDT | HAIL 0.7 | Chester, IL | DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
423
WUUS53 KLSX 262328
SVRLSX
ILC157-MOC186-270000-
/O.NEW.KLSX.SV.W.0122.130626T2328Z-130627T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
EAST CENTRAL STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 700 PM CDT
* AT 627 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PERCY TO STE. GENEVIEVE...AND MOVING SOUTHEAST AT 30
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHESTER...BREMEN...ST. MARY...WELGE...KASKASKIA AND ROCKWOOD.
THIS WARNING INCLUDES FELIX VALLE HOUSE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3780 8968 3784 8974 3785 8979 3788 8980
3790 8985 3787 8990 3787 8994 3780 9001
3798 9025 3809 8959 3795 8959
TIME...MOT...LOC 2328Z 313DEG 27KT 3801 8959 3793 9005
HAIL...1.00IN
WIND...60MPH
$$
BRITT2 follow-up statements
132
WWUS53 KLSX 262342
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT WED JUN 26 2013
ILC157-MOC186-270000-
/O.CON.KLSX.SV.W.0122.000000T0000Z-130627T0000Z/
RANDOLPH IL-STE. GENEVIEVE MO-
642 PM CDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
STE. GENEVIEVE AND SOUTHERN RANDOLPH COUNTIES UNTIL 700 PM CDT...
AT 639 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILLISVILLE TO ST. MARY...AND MOVING SOUTHEAST AT 30
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ST. MARY AND ROCKWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
&&
LAT...LON 3780 8968 3784 8974 3785 8979 3788 8980
3790 8985 3787 8990 3787 8994 3780 9001
3790 9015 3798 9001 3804 8959 3795 8959
TIME...MOT...LOC 2342Z 313DEG 27KT 3794 8961 3788 8996
HAIL...1.00IN
WIND...60MPH
$$
BRITT890
WWUS53 KLSX 262359
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT WED JUN 26 2013
ILC157-MOC186-270009-
/O.EXP.KLSX.SV.W.0122.000000T0000Z-130627T0000Z/
RANDOLPH IL-STE. GENEVIEVE MO-
659 PM CDT WED JUN 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STE. GENEVIEVE
AND SOUTHERN RANDOLPH COUNTIES WILL EXPIRE AT 700 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3780 8968 3784 8974 3785 8979 3788 8980
3790 8985 3787 8990 3787 8994 3780 9001
3790 9015 3798 9001 3804 8959 3795 8959
TIME...MOT...LOC 2359Z 313DEG 27KT 3785 8949 3779 8984
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:32 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 26, 3:32 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 332 PM CDT WED JUN 26 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 316 PM CDT WED JUN 26 2013 ISO-SCT TSRA HAVE DVLPD THIS AFTN ACROSS PARTS OF MO/IL ALONG AN OLD OUTFLOW BDRY WITH ADDITIONAL CONVECTION NOTED FARTHER NORTH IN IA WHICH WAS DVLPG ALONG A WIND SHIFT LINE AHEAD OF A WEAK CDFNT. SPC MESOANALYSIS GRAPHICS DEPICTED 1500-3000 J/KG OF MLCAPE AND ZERO MLCINH IN MO/IL NEAR THE OUTFLOW BDRY ALONG WITH A BROAD POCKET OF LOCALLY HIGHER SHEAR VALUES. ALTHOUGH THUNDERSTORMS ACROSS THE LSX CWA ARE GENERALLY EXPECTED TO DECREASE IN COVERAGE AFTER SUNSET...A FEW OF THE STORMS COULD STRENGTHEN AND PRODUCE GUSTY WINDS OR SMALL HAIL BEFORE CONVECTION BEGINS TO WANE LATER THIS EVENING. KANOFSKY .LONG TERM...(THURSDAY THROUGH NEXT WEDNESDAY) ISSUED AT 316 PM CDT WED JUN 26 2013 THU/THU NIGHT...A BDRY EXTENDING INTO MO FM A SFC LOW IN OK/KS WILL SERVE AS THE FOCUS FOR ADDITIONAL TSRA DVLPMT ON THU NIGHT. LOCAL WRF AND SREF DEPICT INCREASING H85 MCONV IN ERN KS/NWRN MO ALONG WITH SUFFICIENT INSTABILITY AND AROUND 40 KTS OF 0-6 KM BULK SHEAR WHICH WOULD BE SUFFICIENT FOR ORGANIZED CONVECTION. ONCE A COLD POOL DVLPS THEN THE MCS SHOULD MOVE SEWD BASED ON FCST CORFIDI VECTORS. THE MAIN QUESTION REGARDING PCPN CHCS FOR LATE THU NIGHT/EARLY FRI MORNING IS HOW FAR EAST THE MCS WILL EXTEND AND THIS WILL PROBABLY DEPEND ON WHERE THE STORMS INITIATE. FOR NOW WILL KEEP THE HIGHEST POPS OVER THE SWRN HALF OF THE CWA. FRI THROUGH TUE...UPPER AIR PATTN OVER MO/IL WILL TRANSITION TO NW FLOW ALOFT BETWEEN A RIDGE OVER THE WRN CONUS AND A TROF OVER THE ERN CONUS. THIS PATTN SHIFT WILL BRING A PD OF COOLER AND DRIER WX TO THE AREA OVER THE WEEKEND...ESPECIALLY AFTER A SFC HIGH SETTLES INTO THE UPPER MIDWEST/WRN GRTLKS AND INDUCES SFC WINDS WITH A NLY COMPONENT. IN TERMS OF PCPN CHCS...MODELS AGREE ON THE PRESENCE OF A STRONG VORT MAX ZIPPING THROUGH THE LARGE SCALE FLOW ON SAT/SAT NIGHT. THIS FEATURE COULD SUPPORT SHRA/TSRA SOMEWHERE IN THE CENTRAL CONUS HOWEVER TIMING AND PLACEMENT DIFFERENCES PRECLUDE MORE THAN CHC POPS ATTM. THE NW FLOW PATTN IS EXPECTED TO PERSIST UNTIL A STRONG LOW PRESSURE SYSTEM MOVES ONSHORE OVER THE PACIFIC NW NEXT WEEK AND BEGINS TO BREAK DOWN THE WRN CONUS RIDGE. KANOFSKY && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 102 PM CDT WED JUN 26 2013 AN OUTFLOW BNDRY EXTENDING FROM A CONVECTIVE CLUSTER ALONG THE IL/IN BORDER TO JUST NORTH OF THE STL METRO AREA WILL BE THE FOCUS FOR ADDNTL SHRA/TSTM DVLPMNT THIS AFTN. CURRENT THINKING IS THAT MOST OF THE ACTIVITY SHOULD STAY EAST OF THE METRO AREA TERMINALS. OTHERWISE...EXPECT MORNING STRATUS TO LIFT AND BREAK UP WITH SKIES BECOMING CLEAR THIS EVENING. WINDS WILL REMAIN WESTERLY THRU THE PERIOD. ANOTHER CLUSTER OF CONVECTION MAY DVLP TONIGHT ACROSS ERN NEB AND WRN IA AND DROP SE WHICH MAY CAUSE AN INCREASE IN MID/HIGH LEVEL CLOUDINESS FOR KCOU AND POSSIBLE KUIN...DEPENDING HOW FAR EAST IT FORMS...TOWARDS THE END OF THE PERIOD. SPECIFICS FOR KSTL... DVLPNG SHRA/TSTMS ALONG AN OUTFLOW BNDRY TO THE EAST OF THE TERMINAL SHOULD REMAIN EAST THIS AFTN. OTHERWISE A VFR FCST WITH SKIES CLEARING OVERNIGHT AND WRLY WINDS AOB 10 KTS. 2% && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 26, 3:37 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 337 PM CDT WED JUN 26 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 337 PM CDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS PARTS OF MISSOURI AND ILLINOIS. A FEW OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS WILL DISSIPATE THIS EVENING. HEAT INDEX VALUES WILL BE AROUND 100 DEGREES ACROSS PORTIONS OF THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT AND FRIDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KANOFSKY
In the hours before
Local storm report, Jun 26, 5:16 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG ST. PETERS 38.78N 90.61W
06/26/2013 ST. CHARLES MO NWS EMPLOYEE
NUMEROUS LARGE LIMBS DOWN ALONG MEXICO RD AT SPENCER
CREEK...TIME EST BY RADAR
&&
MILLERLocal storm report, Jun 26, 5:18 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG ST. PETERS 38.78N 90.61W
06/26/2013 ST. CHARLES MO NWS EMPLOYEE
LARGE TREE DOWN NEAR INTERSECTION OF MEXICO AND SALT
LICK RD...TIME EST BY RADAA
&&
MILLERLocal storm report, Jun 26, 5:19 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG ST. PETERS 38.78N 90.61W
06/26/2013 ST. CHARLES MO TRAINED SPOTTER
MULTIPLE 15-20 YEAR OLD TREES DAMAGED WITH 4-8 INCH
DIAMETER TREE LIMBS BLOWN DOWN...NEAR EAGLE RIDGE DRIVE
&&
JPLocal storm report, Jun 26, 5:36 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
536 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG O'FALLON 38.78N 90.71W
06/26/2013 ST. CHARLES MO TRAINED SPOTTER
SOME FENCES DOWN AND NUMEROUS BRADFORD PEAR TREES DOWN
NEAR HWY K AND WINDING WOODS DRIVE. TIME ESTIMATED FROM
RADAR.
&&
KANOFSKYSpecial weather statement, Jun 26, 5:47 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 547 PM CDT WED JUN 26 2013 ILZ074-079-101-102-MOZ065-075-262315- JEFFERSON MO-MONROE IL-RANDOLPH IL-ST. CLAIR IL-STE. GENEVIEVE MO-WASHINGTON IL- 547 PM CDT WED JUN 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STE. GENEVIEVE... SOUTHERN JEFFERSON...SOUTHWESTERN WASHINGTON...SOUTHEASTERN ST. CLAIR...RANDOLPH AND SOUTHERN MONROE COUNTIES UNTIL 615 PM CDT... AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ATHENS TO BALDWIN TO 9 MILES SOUTH OF NEW DESIGN TO FESTUS...AND MOVING SOUTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SPARTA... STE. GENEVIEVE... CHESTER... OLYMPIAN VILLAGE... MARISSA... BALDWIN... LIVELY GROVE... TILDEN... EVANSVILLE... COULTERVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRITT
Special weather statement, Jun 26, 6:04 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 604 PM CDT WED JUN 26 2013 MOZ061-063-262330- ST. CHARLES MO-ST. LOUIS MO- 604 PM CDT WED JUN 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS AND CENTRAL ST. CHARLES COUNTIES UNTIL 630 PM CDT... AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR O'FALLON...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COTTLEVILLE... ST. PETERS... WELDON SPRING... ST. CHARLES... CHESTERFIELD... CLARKSON VALLEY... MARYLAND HEIGHTS... BRIDGETON... BALLWIN... MANCHESTER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:50 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison | 40 min |
| Jun 26, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 52 min |
| Jun 26, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 37 min |
| Jun 26, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 42 min |
| Jun 26, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 38 min |
| Jun 26, 3:08 AM CDT | Areal Flood Advisory | LSX | Monroe, Shelby | 3 hr |
| Jun 26, 4:01 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.